Propecia and Depression

There are a number of potential side effects that may develop with Propecia, but depression does not appear to be one of them. In clinical studies, depression was not reported as a side effect of the drug. Depression is common in the general population, however, so anyone experiencing possible symptoms should seek treatment from a healthcare provider.

Is Depression a Propecia Side Effect?

Several side effects are possible for people taking Propecia® (finasteride). Depression, however, does not appear to be one of them. In clinical studies, depression was not reported as either a common or rare side effect of the medication.
 
Keep in mind that just because depression was not seen during clinical studies with Propecia, it does not mean that the medicine cannot cause this problem. Clinical trials are designed to factor out many possible variables in order to understand whether the medicine works and what its possible side effects are. Once the medicine is approved, a wider range of people begin taking the medicine and for longer periods. As is often the case, this can lead to other side effects being reported. However, once a medicine is approved, there are usually no more studies conducted on it. This means that certain side effects that occur only rarely may never be reported. Essentially, in some people, it's possible that a medicine may cause a side effect that hasn't been reported before.
 

Propecia and Depression: What to Look For

While depression may not be a commonly reported side effect of Propecia, it is extremely common in society today. In fact, in any given one-year period, 9.5 percent of the population (about 18.8 million American adults) has depression. Therefore, knowing the signs of depression can be helpful.
 
(Click Symptoms of Depression to learn the specific signs to watch out for.)
 
Tips to Avoid Numbness While Bicycling

Propecia Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.